Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 221, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 2, 2021, 1:42 PM PDT. It took effect at Oct 3, 2021, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2021, 1:42 PM PDT (20:42 UTC)
- In effect from
- Oct 3, 2021, 3:00 PM PDT
- Expired
- Oct 3, 2021, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
130 WHUS76 KMTR 022042 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 142 PM PDT Sat Oct 2 2021 PZZ560-030445- /O.NEW.KMTR.SC.Y.0221.211003T2200Z-211004T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 142 PM PDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY... * WHAT...Northwest winds 10 to 15 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-030400- /O.CON.KMTR.SC.Y.0216.000000T0000Z-211003T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 142 PM PDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 11 feet at 11 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
7 follow-up statements
261 WHUS76 KMTR 022135 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 235 PM PDT Sat Oct 2 2021 PZZ570-030400- /O.CON.KMTR.SC.Y.0216.000000T0000Z-211003T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 235 PM PDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 8 to 11 feet at 11 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ560-030545- /O.CON.KMTR.SC.Y.0221.211003T2200Z-211004T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 235 PM PDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY... * WHAT...Northwest winds 10 to 15 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
200 WHUS76 KMTR 030340 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 840 PM PDT Sat Oct 2 2021 PZZ570-030445- /O.EXP.KMTR.SC.Y.0216.000000T0000Z-211003T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 840 PM PDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds are still locally breezy, but have diminished enough to allow the advisory to expire. $$ PZZ560-031145- /O.CON.KMTR.SC.Y.0221.211003T2200Z-211004T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 840 PM PDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY... * WHAT...Northwest winds 10 to 15 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
598 WHUS76 KMTR 030731 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 1231 AM PDT Sun Oct 3 2021 PZZ560-031545- /O.CON.KMTR.SC.Y.0221.211003T2200Z-211004T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 1231 AM PDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
686 WHUS76 KMTR 031007 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 307 AM PDT Sun Oct 3 2021 PZZ560-032130- /O.CON.KMTR.SC.Y.0221.211003T2200Z-211004T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 307 AM PDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
233 WHUS76 KMTR 031516 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 816 AM PDT Sun Oct 3 2021 PZZ560-032330- /O.CON.KMTR.SC.Y.0221.211003T2200Z-211004T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 816 AM PDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
470 WHUS76 KMTR 032105 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 205 PM PDT Sun Oct 3 2021 PZZ560-040400- /O.CON.KMTR.SC.Y.0221.211003T2200Z-211004T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 205 PM PDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
185 WHUS76 KMTR 040327 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 827 PM PDT Sun Oct 3 2021 PZZ560-040430- /O.CON.KMTR.SC.Y.0221.000000T0000Z-211004T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 827 PM PDT Sun Oct 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 10:56 AM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 2, 10:56 AM PDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1056 AM PDT Sat Oct 2 2021
.SYNOPSIS...Seasonably warm weather will continue to prevail this
weekend, before cooler conditions develop for the first part of
the work week. A trough will approach the region midweek, and
finally move inland by next weekend. The increasing onshore winds
by mid week will be significantly cooler conditions for the latter
part of the work week and a chance of light rain for Friday and
Saturday.
&&
DISCUSSION...As of 8:55 AM PDT Saturday...Water vapor imagery
shows upper level trough digging off the West Coast this morning.
As a result, an extremely shallow marine layer redeveloped, with
the Fort Ord Profiler showing it around 500 feet deep. As the
marine layer moved inland early this morning, some patchy dense
fog did develop along the immediate coast. Monterey, Fort Ord,
Watsonville, Salinas, and Half Moon Bay were all reporting
visibility at or below a quarter mile for a brief time before
sunrise. However, the marine layer is quickly pulling back to the
coast, with only Half Moon Bay still reporting reduced visibility.
It should also see clearing within the next hour or so.
The main story for today will be with the warm and dry conditions
continuing across the inland areas. Despite the trough digging
off the coast, a surface thermal trough remains over the region.
As a result, inland areas are running a few degrees warmer than
this time yesterday, and may location in the higher elevations are
already in the 70s. Even the 12z Oakland sounding was showing 75
degrees at 950 mb this morning. Needless to say, expect most
inland locations to be similar to or even a few degrees warmer
than yesterday. Have updated the forecast this morning to better
reflect the warm conditions across the inland areas today.
Otherwise, coastal areas though should be slightly moderated
though, as this shallow marine layer brings a little relief.
Expect these warm and dry conditions to continue across the
region once again tomorrow, even though temperatures may be a
couple of degrees cooler. A more significant cooling trend will
develop across the region for the work week, as another trough of
low pressure digs off the West Coast. The trough will bring strong
onshore winds and cooler conditions. As the trough finally move
inland late in the work week into next weekend, we could finally
see a decent chance of widespread light rain. It is still early
for that, but the ensembles are trending wet for Friday into
Saturday. Palmer
&&
DISCUSSION...As of 3:58 AM PDT Saturday...A clear sky for
nocturnal radiative cooling and favorable upward water vapor/heat
flux at the sea surface and air interface, and compressed marine
layer are resulting in fog and stratus along the coastline and in
nearby coastal valleys. Model output including href show land
breezes mixing into and advecting the fog back toward the beaches
through daybreak. From Half Moon Bay to the Monterey Bay area
including the Salinas Valley and coastal areas southward to Big
Sur visibilities have been as low as 1/4 mile to 1/2 mile.
However, due to increasing influence by land breezes especially in
the Monterey Bay area downwind of cool air valley drainage winds
should help limit areal coverage of fog through early to mid
morning, with diurnal mixing then helping to mix out the fog by
late morning. Will continue to monitor for now, if conditions
worsen then we may need to issue a dense fog advisory.
A progressive, active, amplified mid to high latitude pattern
entering western North America features a dry, but amplifying 500 mb
trough moving southward over our coastal and offshore waters early
this morning. Thermal ridging in the lower levels is still present,
but slowly weakening as this trough moves over the top of the
thermal ridge. It'll still be warm enough to produce more warm to
hot temperatures today and again Sunday mainly away from the bays
and coast. Forecast highs today look good, only made a few
adjustments downward today across the North Bay interior valleys and
the Santa Clara Valley based on recent statistical guidance. For
mainly inland areas at elevation expect low to moderate heat risks
today and Sunday, the more comfy temperatures will be nearest the
coast and bays with afternoon sea breezes developing.
The aforementioned 500 mb trough will quickly become a closed low to
our southwest over the eastern Pacific by mid to late this morning.
By late weekend and early next week the closed low will have
strengthened somewhat with falling 500 mb heights and advanced
toward and across SoCal and eventually the Desert Southwest with
some wet weather. If the GFS verifies the northernmost extent of
light wet weather from this low would reach Santa Barbara County
later Monday, too far south for our cwa. The door then opens up for
one of the long wave troughs across the northern hemisphere to
advance to the west coast mid to late next week, with increasing
agreement and confidence in this solution in the deterministic and
ensemble forecasts. Seeing this much activity so early in the jet
stream is a sign of strength and a sign that shortwave troughs are
prevailing feeding back to the long wave troughs /active wave
pattern/, overlapping our typical offshore flow season.
Statistically and historically we can get wet weather this early in
the season, what remains to be seen is will wet/wetter weather hold
as we continue deeper into fall then winter before stabilizing to
west coast ridging, which typically occurs temporarily mid-winter.
Early next week cooler temps commence with a steady transition to
troughing along the west coast with possibly wet weather later next
week as multiple shortwaves dig into the long wave trough. This is a
promising stretch of news especially because the trough and cooler
temperatures could linger into the second week of October; this is
typically our warm/hot offshore flow season.
&&
.AVIATION...As of 11:00 AM PDT Saturday...For the 18z TAFs.
Predominately widespread VFR today with clear skies across the
terminals and very shallow marine stratus along the coast. Light
diurnal flow through the morning and early afternoon with onshore
flow through coastal gaps by the afternoon. Marine stratus will
remain shallow and coastally focused, potentially bringing VLIFR
cigs to KMRY and KSNS overnight into early Sunday. Otherwise,
Smoke from the southern Sierra will make its way into the region
at the mid levels later today through tomorrow.
Vicinity of KSFO...VFR. Clear skies though some smoke may arrive
in the mid levels by tomorrow. Light diurnal winds turn onshore
10-15kt by 22Z.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay... VFR through 02Z then shallow marine deck will
return towards KMRY and later KSNS. Expect VLIFR conditions
through the night into sunrise Sunday, similar to last night into
this morning. Light diurnal morning winds turn occasionally breezy
onshore by midday.
&&
.MARINE...as of 10:49 AM PDT Saturday...Northwest winds continue
to subside tonight in our inner waters, while waves between 8 to
10 feet and periods between 10 to 12 seconds keeping the
hazardous seas possible for smaller vessels into Saturday,
particularly over our northwest outer waters. Light to breezy
winds for the southern waters during the day. Mixed seas will
prevail with a moderate period northwest swell mixed in with a
smaller southerly swell. As a storm system churns seas over the
Gulf of Alaska, expect the next NW swell to arrive early next
week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 PM
&&
PUBLIC FORECAST: Palmer / Canepa
AVIATION: DRP
MARINE: DRP
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.